Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 98, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 2, 2019, 7:41 PM CDT for Brown County, Illinois. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2019, 7:41 PM CDT (00:41 UTC)
- Expired
- Apr 4, 2019, 6:10 AM CDT
- In force
- 34 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
892
WGUS43 KLSX 030041
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
741 PM CDT Tue Apr 2 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...
La Moine River at Ripley
.This flood warning is based on heavy rainfall across the
basin that ended last weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-040041-
/O.NEW.KLSX.FL.W.0098.190403T0041Z-190405T0800Z/
/RIPI2.1.ER.190402T2311Z.190403T1800Z.190404T0800Z.NO/
741 PM CDT Tue Apr 2 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the La Moine River at Ripley
* until late Thursday night.
* At 6:45 PM Tuesday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 22.3 feet by tomorrow early
afternoon. The river is forecast to fall below flood stage Thursday
morning.
* Impact: At 22.0 feet...FLOOD STAGE. Farmland flooding and rural
damages begin.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/03 04/04 04/05 04/06 04/07
La Moine River
Ripley 22.0 22.00 22.2 21.8 18.8 14.0 12.1
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$3 follow-up statements
623
WGUS83 KLSX 031444
FLSLSX
Flood Statement
National Weather Service St Louis MO
944 AM CDT Wed Apr 3 2019
...The flood warning continues for the following river in Illinois...
La Moine River at
Ripley
.This Flood Warning is a result of heavy rainfall across the basin
last weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-041444-
/O.CON.KLSX.FL.W.0098.000000T0000Z-190405T0800Z/
/RIPI2.1.ER.190402T2311Z.190403T1800Z.190404T0800Z.NO/
944 AM CDT Wed Apr 3 2019
The Flood Warning continues for
The La Moine River at Ripley
* Until late tonight.
* At 8:45 AM Wednesday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 22.4 feet this afternoon before
falling back below flood stage late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/04 04/05 04/06 04/07 04/08
La Moine River
Ripley 22.0 22.25 21.8 19.2 14.2 12.1 11.0
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$666
WGUS83 KLSX 040235
FLSLSX
Flood Statement
National Weather Service St Louis MO
935 PM CDT Wed Apr 3 2019
...The flood warning continues for the following river in Illinois...
La Moine River at
Ripley
.This Flood Warning is a result of heavy rainfall across the basin
last weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-050234-
/O.EXT.KLSX.FL.W.0098.000000T0000Z-190405T0600Z/
/RIPI2.1.ER.190402T2311Z.190403T1530Z.190404T0600Z.NO/
935 PM CDT Wed Apr 3 2019
The Flood Warning continues for
the La Moine River at Ripley
* until late Thursday night.
* At 8:45 PM Wednesday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* The river is forecast to fall to below flood stage late tonight.
* Impact: At 22.0 feet...FLOOD STAGE. Farmland flooding and rural
damages begin.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/04 04/05 04/06 04/07 04/08
La Moine River
Ripley 22.0 22.08 21.8 19.2 14.5 12.4 11.3
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$894
WGUS83 KLSX 041111
FLSLSX
Flood Statement
National Weather Service St Louis MO
610 AM CDT Thu Apr 4 2019
...The flood warning is cancelled for the following river in
Illinois...
La Moine River at
Ripley
.This will be the final statement for this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-041140-
/O.CAN.KLSX.FL.W.0098.000000T0000Z-190405T0600Z/
/RIPI2.1.ER.190402T2311Z.190403T1530Z.190404T0426Z.NO/
610 AM CDT Thu Apr 4 2019
The Flood Warning is cancelled for
The La Moine River at Ripley.
* At 5:45 AM Thursday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage at 11:26 PM Wednesday.
* The river is forecast to continue to fall to near 14.5 feet Saturday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/05 04/06 04/07 04/08 04/09
La Moine River
Ripley 22.0 21.66 19.2 14.5 12.4 11.3 10.7
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 2, 6:27 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 2, 6:27 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 627 PM CDT Tue Apr 2 2019 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 329 PM CDT Tue Apr 2 2019 A weak cold front stretched from central IL through central MO late this afternoon. This front will continue to push southeastward through this evening before stalling across southern MO and southern IL overnight. Other than some clouds, little fanfare is expected with the front. During the later part of the evening and into the overnight hours we will begin to see increasing mid/high clouds spreading into the area from the Plains. Present indications are that any threat of precipitation from 06z-12z Wednesday will remain to the west of the CWA and most likely focused from northeast KS into northwest MO associated with a maturing southwesterly LLJ and associated moisture transport and forcing. The west-east stationary front initially draped across southern MO and southern IL at daybreak will lift northward to around I-70 by early Wednesday evening. I think most of the area on Wednesday will remain dry but there will be abundant mid-high clouds across the region. Any threat of precipitation should be north of the boundary from central into northeast MO and west central IL associated with a broadening southwesterly LLJ and associated forcing, and these probabilities will be low. More extensive coverage of precipitation is expected well into the cool sector from Nebraska into Iowa. Glass .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 329 PM CDT Tue Apr 2 2019 The precipitation threat ramps up substantially Wednesday night, especially after midnight from west to east. Large scale forcing associated with an upper trof tracking into the central Plains and forcing with a veering southwesterly LLJ should result in widespread showers and a few embedded tstorms within a broad warm conveyor belt. Widespread precipitation should continue through Thursday morning but then there is some question on the longevity through the afternoon and into the evening. The NAM is the sole model quickly wanting to shut down the rain/showers by mid-late afternoon across the entire area, a reflection of much faster movement of the upper trof. Alternatively the global models, the GFS and especially the ECMWF are slower with the upper trof progression and still have isentropic upglide across eastern MO and western IL into early Thursday evening. At this time the forecast is a nod towards the slower solutions and we have POPS into the evening. I am worried I may be a bit warm on Friday. Weak high pressure will dominate the area in the wake of the Thursday/night system and low level flow is quite weak. If post-frontal clouds linger then these temps may be hard to realize. The weekend now looks a bit different than advertised 24+ hours ago. There are model differences with an upper trof progressing from the southwestern U.S. into the Nation's midsection and preceding low amplitude disturbances. There are more questions on Saturday at this point with the GFS most aggressive with moisture return and chance of showers and storms, with greater model agreement on the threat of showers and storms on Sunday. Glass && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 622 PM CDT Tue Apr 2 2019 Aviation concerns will be minimal as a ridge of high pressure settles over the region tonight. The only potential concern is with a band of very light showers expected to establish itself across western MO on Wednesday morning. Some forecast guidance shows these light showers impacting COU tomorrow morning and UIN around mid-day. However, with weak forcing, questionable low- level moisture, and the fact the models have yet to come to a consensus on precip likelihood, I have chosen to leave any mention of precip out of the TAFs. SPECIFICS FOR KSTL: None BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 2, 4:04 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 PM CDT Tue Apr 2 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-032115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 PM CDT Tue Apr 2 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Major river flooding will continue or is expected to occur at Hannibal, Saverton Lock and Dam, Clarksville Lock and Dam, and Winfield Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi and Missouri Rivers. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms across parts of the area Wednesday night through Thursday evening and again from Saturday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.